MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 08-oct-2025.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test due to the irrigation tube was found folded at the tip area.A manufacturing record evaluation was performed for the finished device lot number and no internal action was found during the review.The irrigation issue reported by the customer was confirmed.The root cause of the irrigation tube folded is traced to manufacturing process.The instructions for use (ifu) contain the following information: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.Explanation of codes: investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: hose (g04069) were selected as related to the customer¿s reported ¿irrigation¿ issue.In addition, biosense webster inc.Analysis finding of the ¿manufacturing¿ related.Investigation findings: operational problem identified (c13) / investigation conclusions: cause traced to manufacturing (d03) / component code: hose (g04069) were selected as related to the customer¿s reported ¿irrigation¿ issue.In addition, biosense webster inc.Analysis finding of the ¿irrigation tube was found folded at the tip area¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with pentaray nav catheter and an irrigation issue occurred (device used on patient).Initially reported that they could not "flush" the pentaray nav catheter prior to advancing it into the body.It would not flush regardless of the high force used.The catheter was replaced and the issue resolved.It was a brand new catheter.The procedure continued with no further issues.A smartablate® generator was in use.Additional information was received on 23-sep-2025.The suspected device for the reported flow / irrigation issue was the catheter.The device was used on the patient.It initially flushed and was used.It was exchanged for an ablation catheter and before reinserting the pentaray, it could not be flushed.Tried to flush with pressure bag and manually with syringe.No success.This irrigation issue was originally considered non-reportable, however, bwi became aware on 23-sep-2025 that the device was used on the patient and have reassessed the event as reportable.The awareness date for this record is 23-sep-2025.

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr.
irvine, CA 92618
9497882078
MDR Report Key23326548
Report Number2029046-2025-03474
Device Sequence Number10616761
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public(01)10846835012224(17)280721(10)31714491L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31714491L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK ABLATION CATHETER; UNK_SMARTABLATE GENERATOR
Patient SexUnknown